How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Cheryl K. Your Own Question
Cheryl K.
Cheryl K., shelter volunteer
Category: Dog
Satisfied Customers: 5525
Experience:  14+ years of shelter work/ vaccinations/ disease/ illness/ injury/ medical care
237255
Type Your Dog Question Here...
Cheryl K. is online now
A new question is answered every 9 seconds

If a small dog eats imodium will it hurt the dog

Resolved Question:

our small 6.5 lb yorky ate a advanced imodium pill, will it hurt her?
Submitted: 10 years ago.
Category: Dog
Expert:  Gina replied 10 years ago.
How long ago did she ingest it?
Customer: replied 10 years ago.
Reply to Gina's Post: I beleive it was about three hours ago
Expert:  Cheryl K. replied 10 years ago.
I was asked to take over this question as the expert who asked for more information had to sign off so I wanted to give you an answer. If it has been over three hours ago then it will not help to induce vomiting as it will not be effective. It might cause some stomach upset as to her small size so it would be best to feed her a bland diet of cooked rice and/or boiled chicken or beef for the next 1-2 days and monitor her for any respiratory issues, lethargic behavior, or continued vomiting as these would be signs to have her seen by your veterinarian. Some veterinarians will prescribe Imodium for diarrhea in canines so it may not cause anything other than minor stomach upset but if you are not seeing any signs of toxicity by now then I would monitor her and try the bland diet and promote fluids as well.
Customer: replied 10 years ago.
Reply to Cheryl Kauffman's Post: she has already vomitted and seems to have some diareah is this normal. she seems to be a little lethargic now. Does this seem normal?
Expert:  Cheryl K. replied 10 years ago.
That is normal with what she ingested but not for a normal dose which is most likely due to her small weight . It is good she did vomit as this will help to rid her body of the medication but since she is acting lethargic you need to keep a close eye on her. Let her intestional tract recover for a few hours before allowing the bland diet to let the intestinal tract recover but should she start to show any signs of further lerthargic behavior you would want to have her seen right away.
Cheryl K., shelter volunteer
Category: Dog
Satisfied Customers: 5525
Experience: 14+ years of shelter work/ vaccinations/ disease/ illness/ injury/ medical care
Cheryl K. and 3 other Dog Specialists are ready to help you